Alert archive / Texas / Red Flag Warnings in 2026

Red Flag Warning 4, NWS Brownsville, TX

March 11, 20268 counties in Texas

NWS Brownsville, TX issued this red flag warning at Mar 11, 2026, 3:54 PM CDT for 8 counties in Texas. It took effect at Mar 11, 2026, 4:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2026, 3:54 PM CDT (20:54 UTC)
In effect from
Mar 11, 2026, 4:00 PM CDT
Expired
Mar 11, 2026, 11:00 PM CDT
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-413 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

351 
WWUS84 KBRO 112054
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
354 PM CDT Wed Mar 11 2026

...ELEVATED TO CRITICAL FIRE WEATHER RISK THURSDAY...

.Low relative humidity values between 15-30 percent will pose a
risk for elevated fire weather conditions. The combination of low
RH values ranging between 15-30%, an ongoing drought ranging from
D2 (Severe Drought) to D4 (Exceptional Drought), and breezy
northeast winds will result in elevated to critical fire weather
risk on Wednesday across the Central and Eastern counties of Deep
South Texas, excepting the islands.

TXZ250-251-253>255-351-353>355-120100-
/O.NEW.KBRO.FW.W.0004.260311T2100Z-260312T0100Z/
/O.CON.KBRO.FW.A.0005.260312T1500Z-260313T0000Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy-
Coastal Cameron-
354 PM CDT Wed Mar 11 2026

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF DEEP SOUTH TEXAS
WITH THE EXCEPTION OF THE ISLAND... ...FIRE WEATHER WATCH REMAINS
IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR 
BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR BROOKS, HIDALGO,
KENEDY, WILLACY, AND CAMERON COUNTIES WITH THE EXCEPTION OF THE
ISLAND...

The National Weather Service in Brownsville has issued a Red Flag
Warning for breezy winds and low relative humidity, which is in
effect until 8 PM CDT this evening.

* WINDS...10-20 mph gusting as high as 30 mph.

* RELATIVE HUMIDITY...As low as 15-30 percent.

* TEMPERATURES...Mid to upper 90s.

* IMPACTS...Any fire that develops will catch and spread quickly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ248-249-252-120100-
/O.NEW.KBRO.FW.W.0004.260311T2100Z-260312T0100Z/
Zapata-Jim Hogg-Starr-
354 PM CDT Wed Mar 11 2026

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF DEEP SOUTH TEXAS
WITH THE EXCEPTION OF THE ISLAND...

The National Weather Service in Brownsville has issued a Red Flag
Warning for breezy winds and low relative humidity, which is in
effect until 8 PM CDT this evening.

* WINDS...10-20 mph gusting as high as 30 mph.

* RELATIVE HUMIDITY...As low as 15-30 percent.

* TEMPERATURES...Mid to upper 90s.

* IMPACTS...Any fire that develops will catch and spread quickly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

ATE

$$
3 follow-up statements
479 
WWUS84 KBRO 112103
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
403 PM CDT Wed Mar 11 2026

...ELEVATED TO CRITICAL FIRE WEATHER RISK THIS EVENING AND THURSDAY...

.A precipitous drop off in relative humidity (RH) values following
the passage of a dryline on top of breezy northwest winds have led
to a critical threat for fire weather over Deep South Texas this 
afternoon. The combination of low RH values ranging between 
15-30%, an ongoing drought ranging from D2 (Severe Drought) to D4 
(Exceptional Drought), and breezy northwest winds 10-20 mph 
gusting as high as 30 mph has resulted in a critical fire weather 
risk into this evening across all of Deep South Texas, excluding 
the island. Continued low RH values and breezy conditions could 
result in another day of elevated to critical fire weather 
conditions on Thursday.

TXZ250-251-253>255-351-353>355-120100-
/O.CON.KBRO.FW.W.0004.000000T0000Z-260312T0100Z/
/O.CON.KBRO.FW.A.0005.260312T1500Z-260313T0000Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy-
Coastal Cameron-
403 PM CDT Wed Mar 11 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF DEEP SOUTH
TEXAS WITH THE EXCEPTION OF THE ISLAND...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR BREEZY WINDS AND LOW RELATIVE
HUMIDITY FOR BROOKS, HIDALGO, KENEDY, WILLACY, AND CAMERON
COUNTIES WITH THE EXCEPTION OF THE ISLAND...

* WINDS...10-20 mph gusting as high as 30 mph.

* RELATIVE HUMIDITY...As low as 15-30 percent.

* TEMPERATURES...Mid to upper 90s.

* IMPACTS...Any fire that develops will catch and spread quickly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

ATE

$$

TXZ248-249-252-120100-
/O.CON.KBRO.FW.W.0004.000000T0000Z-260312T0100Z/
Zapata-Jim Hogg-Starr-
403 PM CDT Wed Mar 11 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF DEEP SOUTH
TEXAS WITH THE EXCEPTION OF THE ISLAND...

* WINDS...10-20 mph gusting as high as 30 mph.

* RELATIVE HUMIDITY...As low as 15-30 percent.

* TEMPERATURES...Mid to upper 90s.

* IMPACTS...Any fire that develops will catch and spread quickly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

ATE

$$
447 
WWUS84 KBRO 120059
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
759 PM CDT Wed Mar 11 2026

...ELEVATED TO CRITICAL FIRE WEATHER RISK THIS EVENING AND
THURSDAY...

.A precipitous drop off in relative humidity (RH) values
following the passage of a dryline on top of breezy northwest
winds have led to a critical threat for fire weather over Deep
South Texas this afternoon. The combination of low RH values
ranging between 15-30%, an ongoing drought ranging from
D2 (Severe Drought) to D4 (Exceptional Drought), and breezy
northwest winds 10-20 mph gusting as high as 30 mph has resulted
in a critical fire weather risk into this evening across all of
Deep South Texas, excluding the island. Continued low RH values
and breezy conditions could result in another day of elevated to
critical fire weather conditions on Thursday.

TXZ250-251-253>255-351-353>355-120400-
/O.EXT.KBRO.FW.W.0004.000000T0000Z-260312T0400Z/
/O.CON.KBRO.FW.A.0005.260312T1500Z-260313T0000Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy-
Coastal Cameron-
759 PM CDT Wed Mar 11 2026

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING
FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF DEEP SOUTH
TEXAS WITH THE EXCEPTION OF THE ISLAND...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR BREEZY WINDS AND LOW RELATIVE
HUMIDITY FOR BROOKS, HIDALGO, KENEDY, WILLACY, AND CAMERON
COUNTIES WITH THE EXCEPTION OF THE ISLAND...

* WINDS...10-20 mph gusting as high as 30 mph.

* RELATIVE HUMIDITY...As low as 15-30 percent.

* TEMPERATURES...Mid to upper 90s.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

ATE

$$

TXZ248-249-252-120400-
/O.EXT.KBRO.FW.W.0004.000000T0000Z-260312T0400Z/
Zapata-Jim Hogg-Starr-
759 PM CDT Wed Mar 11 2026

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING
FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF DEEP SOUTH
TEXAS WITH THE EXCEPTION OF THE ISLAND...

* WINDS...10-20 mph gusting as high as 30 mph.

* RELATIVE HUMIDITY...As low as 15-30 percent.

* TEMPERATURES...Mid to upper 90s.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

ATE

$$
970 
WWUS84 KBRO 120349
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
1049 PM CDT Wed Mar 11 2026

...ELEVATED TO CRITICAL FIRE WEATHER RISK FOR THURSDAY...

.An elevated to critical risk for fire weather is possible on 
Thursday in response to a continuation of low relative humidity 
(RH) values, ongoing dryness/drought conditions (i.e. D2 Severe 
Drought to D4 Exceptional Drought over the region), and at times 
breezy nOrth- northwest winds. According to the Texas A&M Forest 
Service, High Fire Danger is highlighted across much of the region
with a pocket of Very High Fire danger over the Lower Valley. 
Additionally, Energy Release Component (ERC) values are expected 
to be elevated with values ranging between 75-96%, and fuels are 
expected to be dry to critically dry. A Fire Weather Watch is in 
effect for Thursday for Brooks, Hidalgo, Kenedy, Willacy, and 
Cameron counties, excluding the island from 10 AM CDT Thursday 
till 7 Pm CDT Thursday evening.

TXZ250-251-253>255-351-353>355-121600-
/O.EXP.KBRO.FW.W.0004.000000T0000Z-260312T0400Z/
/O.CON.KBRO.FW.A.0005.260312T1500Z-260313T0000Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy-
Coastal Cameron-
1049 PM CDT Wed Mar 11 2026

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM CDT THURSDAY
THROUGH THURSDAY EVENING FOR BREEZY WINDS AND LOW RELATIVE
HUMIDITY FOR BROOKS, HIDALGO, KENEDY, WILLACY, AND CAMERON
COUNTIES WITH THE EXCEPTION OF THE ISLAND...
...RED FLAG WARNING WILL EXPIRE AT 11 PM CDT THIS EVENING FOR
BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF DEEP SOUTH
TEXAS WITH THE EXCEPTION OF THE ISLAND...

* WINDS...10-20 mph gusting as high as 30 mph.

* RELATIVE HUMIDITY...As low as 15-30 percent.

* TEMPERATURES...Mid to upper 90s.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

ATE

&&

$$

TXZ248-249-252-120500-
/O.EXP.KBRO.FW.W.0004.000000T0000Z-260312T0400Z/
Zapata-Jim Hogg-Starr-
1049 PM CDT Wed Mar 11 2026

...RED FLAG WARNING WILL EXPIRE AT 11 PM CDT THIS EVENING FOR
BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF DEEP SOUTH
TEXAS WITH THE EXCEPTION OF THE ISLAND...

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 11, 12:25 PM CDT, 3 hours 29 minutes earlier. Its key messages:

  • Updated at 1213 PM CDT Wed Mar 11 2026 Key Messages:
  • A Fire Danger Statement continues through this evening. A Fire Weather Watch is also in effect tomorrow morning through tomorrow evening for the central and eastern counties of the CWA, excepting the islands.
  • A Small Craft Advisory is in effect from 06z tonight through 06z Friday for both the Bay and the Gulf waters.
  • Beach hazards are expected with today's frontal passage. There is a high risk of life-threatening rip currents tonight and tomorrow.
  • Temperatures will be cooler tomorrow and will warm Friday through the weekend. A slightly stronger front is expected by Monday, which will create similar hazards and keep temperatures closer to seasonal levels for early next week.
Area forecast discussion, Mar 11, 12:25 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
1225 PM CDT Wed Mar 11 2026

...New DISCUSSION, AVIATION, MARINE...

.KEY MESSAGES...
Updated at 1213 PM CDT Wed Mar 11 2026

Key Messages:

- A Fire Danger Statement continues through this evening. A Fire
  Weather Watch is also in effect tomorrow morning through
  tomorrow evening for the central and eastern counties of the
  CWA, excepting the islands.

- A Small Craft Advisory is in effect from 06z tonight through
  06z Friday for both the Bay and the Gulf waters.

- Beach hazards are expected with today's frontal passage. There
  is a high risk of life-threatening rip currents tonight and
  tomorrow.

- Temperatures will be cooler tomorrow and will warm Friday
  through the weekend. A slightly stronger front is expected by
  Monday, which will create similar hazards and keep temperatures
  closer to seasonal levels for early next week.

&&

.DISCUSSION...
Issued at 1213 PM CDT Wed Mar 11 2026

A cold front is expected to pass through Deep South Texas tonight,
which will bring slightly cooler and much drier air to the
region. This drier air, combined with the ongoing D2 to D4
drought, will create elevated fire concerns. A Fire Danger
Statement is in effect through this evening, and a Fire Weather
Watch is in effect for the central and eastern counties of the
CWA for tomorrow following the frontal passage. Depending on wind
speeds and how low the humidity gets behind the front, a Fire
Danger Statement or Red Flag Warning may be needed tomorrow.

Unfortunately, there does not appear to be any drought relief next
week, as precipitation chances remain below 10 percent.
Tomorrow's high temperatures will be below seasonal averages in
the mid 70s with lows in the mid-to-upper 40s. A warming trend
commences on Friday and will continue through the weekend with
highs topping out in the low to mid 90s. Another system moves
through Sunday night into Monday which will bring a slightly
stronger front to the region. This front will keep high
temperatures in the mid-70s for a few days Monday and Tuesday,
and possibly create more fire weather concerns for early next
week.

There is also high risk of life-threatening rip currents at area
beaches tonight and tomorrow.

&&

.AVIATION...
(18Z TAFS)
Issued at 1213 PM CDT Wed Mar 11 2026

VFR conditions are expected at all airports, starting the TAF
period with southeasterly winds. These winds will become
increasingly gusty and a northerly wind shift between 04z and 06z
is expected with a frontal passage.

&&

.MARINE...
Issued at 1213 PM CDT Wed Mar 11 2026

A Small Craft Advisory has been issued for 06z tonight through 06z
Friday.  Adverse marine conditions are expected on the Bay and on
the Gulf waters.  Conditions should improve for the start of the
weekend, but SCEC conditions are possible starting Sunday as the
pressure gradient tightens ahead of an approaching system.  More
Small Craft Advisories may be needed Monday around the time of the
frontal passage.  Conditions should become more favorable Tuesday
into Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             95  62  74  51 /   0   0   0   0
HARLINGEN               96  56  76  48 /   0   0   0   0
MCALLEN                 97  59  79  52 /   0   0   0   0
RIO GRANDE CITY         95  58  77  47 /   0   0   0   0
SOUTH PADRE ISLAND      85  62  69  61 /  10   0   0   0
BAYVIEW/PORT ISABEL     93  59  71  53 /  10   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Thursday morning through Thursday
     evening for TXZ250-251-253>255-351-353>355.

     High Rip Current Risk from 7 PM CDT this evening through
     Thursday evening for TXZ451-454-455.

GM...Small Craft Advisory from 1 AM Thursday to 1 AM CDT Friday for
     GMZ130-132-135-150-155-170-175.

&&

SHORT TERM...55-MM
LONG TERM....55-MM
AVIATION...55-MM

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 1:37 AM CDTRip Current StatementBROCameron, Kenedy, Willacy41 hr
Mar 11, 10:49 AM CDTSmall Craft AdvisoryBRO38 hr
Mar 11, 11:00 AM CDTFire Weather WatchBROBrooks, Cameron, Hidalgo, Kenedy, Willacy20 hr

Nearby

Red Flag Warnings in Texas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.